Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 3, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Apr 20, 2015, 4:25 PM EDT for Hillsborough County, Manatee County, Pinellas County, Florida. It was in force for 50 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2015, 4:25 PM EDT (20:25 UTC)
- Expired
- Apr 20, 2015, 5:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
Counties Hillsborough County, FL, Manatee County, FL, Pinellas County, FL
The radar
The Tampa radar (KTBW), 19 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 4:25 PM EDT | TSTM WND GST 48 | Belleair, FL | MESONET STATION NEAR BELLEAIR RECORDED A WIND GUST TO 48 MPH. |
| Apr 20, 4:28 PM EDT | TSTM WND DMG | 5 Sse Largo, FL | SEVERAL DOWNED TREES REPORTED AROUND STARKEY ROAD. |
| Apr 20, 4:35 PM EDT | TSTM WND DMG | 5 Nnw Downtown Saint Pe, FL | PARKING LOT LIGHTS DOWNED AT A SHOPPING CENTER NEAR US19 AND PARK BLVD IN PINELLAS PARK |
| Apr 20, 5:13 PM EDT | TSTM WND DMG | 2 Ssw Brandon, FL | OFF DUTY NWS EMPLOYEE REPORTED A SNAPPED TREE IN PROVIDENCE LAKES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 11:04 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.4 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 337 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
725
WUUS52 KTBW 202025
SVRTBW
FLC057-081-103-202115-
/O.NEW.KTBW.SV.W.0003.150420T2025Z-150420T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
425 PM EDT MON APR 20 2015
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MANATEE COUNTY IN WEST CENTRAL FLORIDA...
HILLSBOROUGH COUNTY IN WEST CENTRAL FLORIDA...
SOUTHEASTERN PINELLAS COUNTY IN WEST CENTRAL FLORIDA...
* UNTIL 515 PM EDT
* AT 425 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED OVER BAY PINES...OR NEAR SEMINOLE...AND MOVING EAST AT
50 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
TAMPA...CLEARWATER...LARGO...BRADENTON...PINELLAS PARK...PLANT
CITY...TEMPLE TERRACE...SEMINOLE...PALMETTO...SAINT PETERSBURG...
BRANDON...DOWNTOWN SAINT PETERSBURG...FISH HAWK...ST. PETERSBURG...
ANNA MARIA...TAMPA INTERNATIONAL AIRPORT...EGYPT LAKE-LETO...
UNIVERSITY...GANDY AND BAY PINES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. HEAVY RAINS FLOOD ROADS
QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
INTENSE THUNDERSTORM LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES
AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 2802 8283 2814 8209 2730 8207 2743 8265
2739 8264 2741 8266 2760 8276 2759 8275
2750 8261 2788 8240 2790 8241 2783 8254
2796 8255 2803 8269 2782 8259 2761 8274
2774 8269 2784 8283
TIME...MOT...LOC 2025Z 256DEG 44KT 2778 8280
$$
RAG2 follow-up statements
145
WWUS52 KTBW 202050
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
450 PM EDT MON APR 20 2015
FLC103-202058-
/O.CAN.KTBW.SV.W.0003.000000T0000Z-150420T2115Z/
PINELLAS FL-
450 PM EDT MON APR 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PINELLAS COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 2750 8261 2775 8247 2782 8239 2793 8246
2783 8254 2794 8253 2800 8264 2805 8265
2814 8209 2730 8207 2734 8225 2739 8226
2743 8260 2740 8265 2746 8265 2748 8269
2747 8265 2750 8264 2749 8268 2752 8272
TIME...MOT...LOC 2048Z 263DEG 28KT 2784 8257
$$
FLC057-081-202115-
/O.CON.KTBW.SV.W.0003.000000T0000Z-150420T2115Z/
MANATEE FL-HILLSBOROUGH FL-
450 PM EDT MON APR 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR MANATEE AND HILLSBOROUGH COUNTIES...
AT 448 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER MACDILL AIR FORCE BASE...OR NEAR DOWNTOWN SAINT
PETERSBURG...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL MAY ALSO
ACCOMPANY THE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
TAMPA...BRADENTON...PLANT CITY...TEMPLE TERRACE...PALMETTO...FISH
HAWK...BRANDON...APOLLO BEACH...TAMPA INTERNATIONAL AIRPORT...EGYPT
LAKE-LETO...UNIVERSITY...MEMPHIS...PALM RIVER-CLAIR MEL...RUSKIN...
MYAKKA CITY...SOUTH BRADENTON...TOWN 'N' COUNTRY...WEST SAMOSET...
GREATER SUN CENTER AND RIVERVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
INTENSE THUNDERSTORM LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES
AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO
CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 2750 8261 2775 8247 2782 8239 2793 8246
2783 8254 2794 8253 2800 8264 2805 8265
2814 8209 2730 8207 2734 8225 2739 8226
2743 8260 2740 8265 2746 8265 2748 8269
2747 8265 2750 8264 2749 8268 2752 8272
TIME...MOT...LOC 2048Z 263DEG 28KT 2784 8257
$$
RAG805
WWUS52 KTBW 202115
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
515 PM EDT MON APR 20 2015
FLC057-081-202124-
/O.EXP.KTBW.SV.W.0003.000000T0000Z-150420T2115Z/
MANATEE FL-HILLSBOROUGH FL-
515 PM EDT MON APR 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR MANATEE AND HILLSBOROUGH
COUNTIES WILL EXPIRE AT 515 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 2750 8261 2775 8247 2782 8239 2793 8246
2783 8254 2794 8253 2800 8264 2805 8265
2814 8209 2730 8207 2734 8225 2739 8226
2743 8260 2740 8265 2746 8265 2748 8269
2747 8265 2750 8264 2749 8268 2752 8272
TIME...MOT...LOC 2113Z 256DEG 44KT 2784 8257
$$
RAGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 4:07 PM EDT, 18 minutes earlier.
Area forecast discussion, Apr 20, 4:07 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
407 PM EDT MON APR 20 2015
.SHORT TERM (TONIGHT-TUESDAY)...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED AS THE
WEST COAST SEA BREEZE MOVES INLAND WITH THE AREA OF CONVECTION
OVER THE EASTERN GULF CONTINUING TO MOVE EASTWARD. THREAT OF A FEW
STRONG TO SEVERE STORMS CONTINUES AT THIS TIME WITH THE BEST
CHANCES WITH THE CELLS OUT AHEAD OF THE AREA OF CONVECTION. THE
STORMS ASSOCIATED WITH THE WEST COAST SEA BREEZE WILL CONTINUE TO
MOVE NORTHEAST AND OUT OF OUR AREA IN THE NEXT HOUR OR TWO WITH
THE AREA OF CONVECTION MOVING INTO THE NATURE COAST AND TAMPA BAY
REGION. THIS AREA WILL MOVE ACROSS THE NORTHERN AND CENTRAL
PORTIONS OF THE FORECAST...BUT GRADUALLY WEAKEN AS IT MOVES INTO
THE SOUTHERN INTERIOR AND SOUTHWEST FLORIDA THIS EVENING.
OVERNIGHT THE CONVECTION WILL WIND DOWN FOR A FEW HOURS LATER THIS
EVENING THEN MORE SHOWERS AND A FEW STORMS ARE EXPECTED TO DEVELOP
OVER THE GULF WATERS AHEAD OF THE SOUTHWARD MOVING FRONT. SOME OF
THESE WILL BEGIN TO MOVE ONSHORE LATE TONIGHT AND BECOME SCATTERED
TO NUMEROUS OVER THE CENTRAL AND SOUTHERN ZONES TUESDAY MORNING
AND CONTINUING INTO THE AFTERNOON AS SOME MORE MID-LEVEL SHORTWAVE
ENERGY MOVES ACROSS THE GULF INTERACTING WITH THE FRONTAL BOUNDARY
ACROSS THE FORECAST AREA. SOME DRIER AIR WILL BE MOVING IN FROM
THE NORTH DURING TUESDAY AND THIS SHOULD LIMIT RAIN CHANCES ACROSS
THE NATURE COAST AND NORTHERN COASTAL WATERS. TEMPERATURES WILL
BE NEAR TO SLIGHTLY ABOVE NORMAL WITH OVERNIGHT LOWS IN THE MID
60S TO LOWER 70S AND DAYTIME HIGHS ON TUESDAY IN THE 80S.
.LONG TERM (TUESDAY NIGHT-MONDAY)...
A VERTICALLY STACKED AREA OF LOW PRESSURE REMAINS ANCHORED OVER
THE GREAT LAKES AND ONTARIO UNTIL THURSDAY WHEN IT STARTS MOVING
SLOWLY EAST NORTHEASTWARD. THE ASSOCIATED LONG WAVE TROUGH
FLATTENS OUT THROUGH THE WEEK AS UPPER LEVEL RIDGING OVER TEXAS
MOVES EASTWARD. THIS RIDGE OF HIGH PRESSURE SUPPORTS SURFACE HIGH
PRESSURE THAT MOVES OVER THE SOUTHEAST CONUS. THIS HIGH PRESSURE
CENTER WILL PUSH THE FRONTAL BOUNDARY THAT MOVED THROUGH THE
PENINSULA EARLIER IN THE WEEK FARTHER SOUTH OVER SOUTHERN FLORIDA.
THIS WILL KEEP NORTHERN AND CENTRAL FLORIDA DRIER ON WEDNESDAY
WITH HIGHER RAIN CHANCES DOWN SOUTH. ON THURSDAY...ANOTHER AREA OF
LOW PRESSURE DEVELOPS OVER NEW ENGLAND AND EXTENDS A COLD FRONT
SOUTHWEST INTO FLORIDA BRINING SLIGHTLY HIGHER RAIN CHANCES. HIGH
PRESSURE OVER THE OHIO RIVER VALLEY MOVES IN BEHIND THIS FRONT
PUSHING IT SOUTHEAST INTO THE WESTERN ATLANTIC. AS THIS HIGH MOVES
SOUTHEAST...THIS WILL SETUP A MORE FAVORABLE PATTERN FOR DRIER
WEATHER CONDITIONS INTO THE WEEKEND. ON SATURDAY...ANOTHER LOW
PRESSURE CENTER MOVES THROUGH THE SOUTHEAST...BUT UPPER LEVEL
RIDGING AND SURFACE HIGH PRESSURE SOUTHEAST OF FLORIDA WILL KEEP
RAIN CHANCES AT A MINIMUM. THE UPPER LEVEL PATTERN WILL REMAIN
MOSTLY ZONAL THROUGH THE PERIOD...SO TEMPERATURES WILL REMAIN
UNCHANGED WITH CONTINUED ABOVE NORMAL HIGHS AND LOWS EACH DAY.
&&
.AVIATION...
SCATTERED TO NUMEROUS SHOWERS THUNDERSTORMS WILL CONTINUE INTO
THIS EVENING CAUSING SOME MVFR/LOCAL IFR CONDITIONS. CONVECTION
WILL WIND DOWN THIS EVENING WITH POTENTIAL FOR MVFR CEILINGS
DEVELOPING AT TPA...PIE...LAL AND SRQ AS THE COLD FRONT SINKS
INTO THE AREA. SOME LATE NIGHT SHOWERS ARE EXPECTED OVER THE
COASTAL WATERS AND SOME OF THESE COULD MOVE ONSHORE TOWARD
MORNING.
&&
.MARINE...
SOUTHERLY WINDS WILL BECOME SOUTHWEST TO WEST THIS AFTERNOON AS
THE COLD FRONT APPROACHES FROM THE NORTHWEST. CONVECTION OUT AHEAD
OF FRONT WILL MOVE ACROSS THE NORTHERN AND CENTRAL WATERS AND
LIKELY WEAKEN SOME AS THEY MOVE INTO THE SOUTHERN WATERS. THE
FRONT WILL SINK INTO THE CENTRAL WATERS TONIGHT AND INTO THE
SOUTHERN WATERS TUESDAY SHIFTING WINDS TO A MORE NORTHERLY
DIRECTION. BOUNDARY WILL WASH OUT DURING MIDWEEK WITH A SOUTHEAST
TO SOUTH FLOW RETURNING.
&&
.FIRE WEATHER...
NO FIRE WEATHER CONCERNS EXPECTED FOR THE WEEK AS RELATIVE
HUMIDITY VALUES REMAIN ABOVE 35 PERCENT WITH WINDS AND ERC VALUES
BELOW CRITICAL THRESHOLDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 71 85 70 84 / 30 20 30 50
FMY 72 88 71 86 / 40 60 40 70
GIF 69 87 68 87 / 30 30 30 50
SRQ 70 85 69 83 / 40 40 30 50
BKV 65 86 61 87 / 20 10 20 40
SPG 73 84 72 83 / 30 20 30 50
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...BEACH HAZARDS STATEMENT UNTIL 8 PM EDT THIS EVENING FOR
COASTAL CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-
COASTAL MANATEE-COASTAL SARASOTA-PINELLAS.
GULF WATERS...NONE.
&&
SHORT TERM/AVIATION/FIRE WEATHER...69/CLOSE
LONG TERM...74/WYNN
MARINE...69/CLOSE
DECISION SUPPORT...74/WYNNHazardous weather outlook, Apr 20, 4:54 AM EDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 454 AM EDT MON APR 20 2015 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-210900- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 454 AM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS ARE EXPECTED. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT DEADLY LIGHTNING STRIKES. ...RIP CURRENT IMPACT... HIGH SURF WILL PRODUCE RIP CURRENTS ALONG AREA BEACHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THUNDERSTORM IMPACT... EACH DAY THUNDERSTORMS ARE EXPECTED. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT DEADLY LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PAXTON
In the hours before
Special weather statement, Apr 20, 2:17 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
217 PM EDT MON APR 20 2015
FLZ052-056-201845-
POLK-HARDEE-
217 PM EDT MON APR 20 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HARDEE AND SOUTH
CENTRAL POLK COUNTIES...
AT 216 PM EDT...A STRONG THUNDERSTORM WAS 10 MILES NORTHEAST OF
WAUCHULA...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE WALES...FORT MEADE...CROOKED LAKE PARK...FROSTPROOF...HILLCREST
HEIGHTS...HIGHLAND PARK AND BABSON PARK.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2764 8155 2765 8156 2763 8157 2755 8172
2769 8184 2796 8154 2775 8135
TIME...MOT...LOC 1816Z 231DEG 24KT 2767 8172
RAGLocal storm report, Apr 20, 2:49 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
249 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL BARTOW 27.90N 81.85W
04/20/2015 E0.70 INCH POLK FL EMERGENCY MNGR
PEA TO DIME SIZED HAIL REPORTED BY COUNTY EMERGENCY
MANAGER.
&&
TDSpecial weather statement, Apr 20, 2:49 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
249 PM EDT MON APR 20 2015
FLZ043-249-201915-
SUMTER-INLAND PASCO-
249 PM EDT MON APR 20 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUMTER AND
NORTHEASTERN PASCO COUNTIES...
AT 248 PM EDT...A STRONG THUNDERSTORM WAS 10 MILES EAST OF DADE
CITY...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ZEPHYRHILLS...DADE CITY...ZEPHYRHILLS NORTH...RIDGE MANOR...
TARRYTOWN...DADE CITY NORTH...LACOOCHEE...RICHLAND AND THE GREEN
SWAMP.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2848 8206 2852 8206 2853 8210 2855 8212
2859 8196 2831 8196 2831 8199 2832 8200
2832 8204 2831 8206 2827 8206 2824 8217
2848 8223
TIME...MOT...LOC 1848Z 247DEG 26KT 2841 8203
RAGSpecial weather statement, Apr 20, 2:53 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
253 PM EDT MON APR 20 2015
FLZ052-201945-
POLK-
253 PM EDT MON APR 20 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT POLK COUNTY...
AT 252 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LAKELAND TO 6 MILES SOUTH OF WINTER HAVEN TO 12
MILES SOUTHWEST OF LAKE KISSIMMEE...AND MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
LAKELAND...WINTER HAVEN...HAINES CITY...BARTOW...LAKE WALES...
AUBURNDALE...JAN PHYL VILLAGE...FUSSELS CORNER...COMBEE SETTLEMENT...
POINCIANA...LAKE ALFRED...CROOKED LAKE PARK...DUNDEE...FROSTPROOF...
DAVENPORT...EAGLE LAKE...POLK CITY...LAKE HAMILTON...HILLCREST
HEIGHTS AND HIGHLAND PARK.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2768 8143 2787 8187 2806 8204 2826 8201
2834 8194 2836 8185 2835 8166 2826 8166
2826 8156 2814 8152 2814 8146 2809 8145
2808 8135 2801 8138 2806 8145 2800 8142
2792 8131 2786 8130 2783 8122 2769 8115
TIME...MOT...LOC 1852Z 240DEG 24KT 2807 8195 2793 8174 2779 8142
RAGSpecial weather statement, Apr 20, 3:53 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
353 PM EDT MON APR 20 2015
FLZ057-202030-
HIGHLANDS-
353 PM EDT MON APR 20 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL HIGHLANDS COUNTY...
AT 352 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHWEST OF
BASINGER...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 35 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE ISTOKPOGA...CORNWELL AND BRIGHTON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2721 8116 2717 8117 2729 8134 2746 8117
2744 8114 2741 8114 2738 8111 2738 8107
2736 8103 2733 8105 2730 8102 2730 8100
2726 8100 2722 8097
TIME...MOT...LOC 1952Z 235DEG 30KT 2733 8111
RAGSpecial weather statement, Apr 20, 4:04 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
404 PM EDT MON APR 20 2015
FLZ148-149-248-249-202030-
INLAND HERNANDO FL-COASTAL HERNANDO FL-COASTAL PASCO FL-
INLAND PASCO FL-
404 PM EDT MON APR 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HERNANDO AND
WESTERN PASCO COUNTIES UNTIL 430 PM EDT...
AT 404 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JASMINE ESTATES...OR NEAR HUDSON...MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SPRING HILL...NEW PORT RICHEY...HUDSON...HOLIDAY...WEEKI WACHEE...
TIMBER PINES...NEW PORT RICHEY EAST...BEACON SQUARE...HERNANDO COUNTY
AIRPORT...LAND O' LAKES...LAND O LAKES...JASMINE ESTATES...WESLEY
CHAPEL SOUTH...NORTH WEEKI WACHEE...GARDEN GROVE...MOON LAKE...HIGH
POINT...SHADY HILLS...BAYONET POINT AND JAY B STARKEY WILDERNESS
PARK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
WEST CENTRAL FLORIDA.
LAT...LON 2823 8275 2823 8276 2826 8275 2831 8274
2837 8270 2840 8271 2847 8268 2858 8246
2820 8230 2819 8279
TIME...MOT...LOC 2004Z 245DEG 34KT 2832 8276
RAGThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 4:13 AM EDT | Beach Hazards Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 16 hr |
| Apr 20, 2:05 PM EDT | Special Weather Statement | TBW | Okeechobee | 40 min |
| Apr 20, 2:17 PM EDT | Special Weather Statement | TBW | Polk | 28 min |
| Apr 20, 2:49 PM EDT | Special Weather Statement | TBW | Sumter | 26 min |
| Apr 20, 2:53 PM EDT | Special Weather Statement | TBW | Polk | 52 min |
| Apr 20, 3:25 PM EDT | Areal Flood Advisory | TBW | Citrus, Hernando | 2 hr |
| Apr 20, 3:32 PM EDT | Special Marine Warning | TBW | 118 min | |
| Apr 20, 3:53 PM EDT | Special Weather Statement | TBW | Highlands | 37 min |
| Apr 20, 4:04 PM EDT | Special Weather Statement | TBW | Pasco | 26 min |
| Apr 20, 4:35 PM EDT | Tornado Warning | TBW | Pinellas | 25 min |
| Apr 20, 5:02 PM EDT | Special Weather Statement | TBW | Polk | 28 min |
| Apr 20, 5:13 PM EDT | Special Weather Statement | TBW | Hillsborough, Polk | 47 min |
| Apr 20, 5:29 PM EDT | Special Marine Warning | TBW | 61 min | |
| Apr 20, 5:57 PM EDT | Special Weather Statement | TBW | DeSoto, Hardee, Manatee | 33 min |
| Apr 20, 6:47 PM EDT | Special Weather Statement | TBW | DeSoto | 28 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.